25+ Plus years but now on Lupron

I thought I would post and see what comments I get back.

My RP was June 26, 1990, and I had a undetectable PSA for 12 years.

In my 15th year I had Radiation which reduced my PSA some, but then started back up.

In June 2015 I suspected things were not going good, and I had Nuclear bone Scan which showed the PC in the prostate bed, bladder, and one of my Left ribs.

I have had my 3rd Lupron shot and in Dec. my PSA was 0.16. I see my oncologist again in March and I am anxious as how things are going then.

I hope this post shows that there can be a chance of a long life after the DX of PC.

I have been very lucky as my life has been good until I started the Lupron. Side effects has been very bad with me, and a mess up with a urologist has made things worse also.

Any suggestions are welcome, and I will keep thinks updated.

11 Replies

oldestnewest
  • I just went to my Uro yesterday for a rising Psa. Had a RRP seven years ago then IMRT four years ago. My doctor said I could start Lupron or have an operation to skrink the testicals. With all the bad things I've heard about Lupron I'm wondering if I should just have them cut out and have less side effects? That might be an option for you. Lowers the T but no drugs. I guess you would still have whatever side effects from low T.

  • Hi Randy,

    I am 74 and have been on Lupron for 5 years. My side effects are manageable (exercise, diet, etc.) and Lupron has been keeping my T < 3 and my PSA at < 0.015. I do, however, get the 7.5 mg injection monthly. The 3 or 4 month Lupron Depot not only gives me hot flashes, but I don't think that the medicine is released evenly over the advertised period. At any rate, libido is zero.

    See Chuck Maack's research at theprostateadvocate.com/obs...

    Good Luck,

    Clint

  • Thanks. I'll check it out. At least I already have a penile implant. Lol. My wife will have to use it by herself. Ha ha. This crap just keeps getting worse.

  • Hi Randy

    If I do have them cut out, I will let you all know if the side effects subside and is no longer a big problem.

    They haven't been doing me any good anyway.

    Jack

  • Yes. It's a worry what might happen. Maybe we won't have to shave anymore. I already can't ejaculate, pee when I laugh or bend over. Have to wear a pad and tiny bikini panties to hold it tight. It's almost like I'm a girl already! Lol

  • Been on Lupron since 2008 when HDR brachytherapy failed. It is still working with no side effects. Some disease huh?

  • Hey Jackdrum, thanks for sharing, you're right that your story will calm some of the fears of the newly diagnosed to know of long term survivors like you. Are you on 3 month Lupron shots? If the Lupron brought your PSA down to 0.16 then you may be fine with the next checkup. Worrying doesn't help, right? My Lupron (Eligard actually) took a few months to knock the PSA back to undetectable. And after a year on it, the prostate cancer that had spread to my bladder was "resolved." It went away!

    The Lupron side effects you mention must mainly be hot flushes? Effexor ER has worked to dampen them for me. There are numerous options. Your oncologist should be able to help you. Ask them!

  • Thanks for the reply Pguenette

    I am on the Lupron each 3 months, and I was happy for the PSA to drop to 0.16 after the first 2 shots.

    It is the side effects that is making it so rough on me.

    1. I have serious fluid retention.

    2. Serious trouble with blood pressure

    3. Stomach problems with intestinal gas which is a big problem.

    4. In the last 6 months my energy and stamina has been reduced by probably 75%.

    5. I had surgery to cure atrial fibrillation 17 years ago, which has returned some since being on the Lupron.

    I won't list any more now, but my life is nothing compared to what it was 9 months ago

    I am considering surgical orchiectomy to get myself off the Lupron.

    I have my oncologist and urologist to discuss this with before I make a decision.

    I am 82 years old, but was in good physical condition until 6 months ago.

    Thanks for your reply and pray that all goes well for you also.

    Jack

  • Jack, why not try Fimagon. Lupron gave me 3 times as many side effects than Firmagon. And also Xtandi can be paid for by McKesson Spec. RX Services, and for me there was no charge at all.

  • Thanks much for the information, but I have been reading about it and it has about as many possible side effects as Lupron.   I am able to live with the Lupron side effects so I will probably stay with it.   Thanks   Jack

  • Each drug we take will have a different side effect and what they are for us personally is different from the other person. I am on intermittent ADT with casodex and Lupron and each on period is very different from the other. Sometimes the side effects are bad and others time they are simply bothersome.

    Having the surgery which is called an Orchiectomy is actually the removal of the testicles. The doctors description of the surgery, "to shrink the testicals" isn't quite an accurate description. Since most of the testosterone the body produces comes from the testicles their removal should castrate you which is what the ADT drugs also do to you.

    The possible side effects from the Orchiectomy are exactly the same as from chemical (drug) castration. They can include hot flashes, loss of hair and muscle mass etc. Surgery also can have issues, but they are VERY rare. The surgery is usually day surgery or might involve one night inpatient.

You may also like...